MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device has been received, an evaluation is in progress.
 
Event or Problem Description
It as reported the valve at the end of the flexor high-flex ansel guiding sheath broke off.No additional details have been received.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, drawing, manufacturing instructions, quality control, trends, and visual inspection of the returned device was conducted during the investigation.An inspection of unused product was also initiated during the investigation.A dilator from a flexor check-flo introducer device was returned, as well as 6 unopened, unused flexor check-flo introducer devices from the same lot.Only the dilator of the used complaint device was returned.For the opened complaint device, the hub was found to be separated from the shaft of the dilator and biomatter was present.The dm indicated that the failure occurred during preparation and the device did not make patient contact.The biomatter could be from the doctors hands, an operating tray, etc.The complaint device will be confirmed as prior to use based on customer testimony.During visual inspection of the dilator tubing, the flare did not appear to be manufactured to specification (too small).The proximal fittings for the dilators from the 6 unopened, unused devices were disassembled, so that the flares could be visually inspected.All of the flares were found to be of adequate size.When comparing attached images, it is evident that the flare on the opened complaint device was not manufactured to specification.Since the flares for the unopened, unused devices were manufactured to specification, the complaint was only confirmed for the opened device the device history record was reviewed and no nonconformances were noted.The device history record for the subassembly lots were reviewed and nonconformances were noted.One device was scrapped for a split in the flare of a sheath.And three dilators were scrapped for insufficient/irregular coverage of hydrophilic coating on the tip and 3 dilators were scrapped for holes caused by the hydrophilic coating occluder.These nonconformances are not related to the failure mode of the complaint device.A complaint database search revealed this complaint to be the only reported complaint associated to the (b)(4).From 01jan2014 - 27feb2017, there have been 12 additional complaints in which the flare of the dilator from a kcfw-12.0-35-45-rb-hfanl0[1]-hc device was found to be manufactured out of specification.We have notified the appropriate personnel of this event and will continue to monitor for similar complaints.
 
Event or Problem Description
There was no patient involved.The event happened at the preparation.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6349119
Report Number1820334-2017-00178
Device Sequence Number16309426
Product Code DYB
UDI-Device Identifier00827002477018
UDI-Public(01)00827002477018(17)190606(10)7023227
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL1-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2017
Supplement Report FDA Received Date03/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1